MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ STERI-STRIP¿ REINFORCED SKIN CLOSURES; STERI-STRIP SKIN CLOSURES

3M HEALTH CARE 3M¿ STERI-STRIP¿ REINFORCED SKIN CLOSURES; STERI-STRIP SKIN CLOSURES
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Blister (4537); Swelling/ Edema (4577)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, age or date of birth, weight,ethnicity, race: not provided.No product lot number was provided and no sample was available.Without a lot number, expiration date and manufacture date could not be determined.A lot number was not provided.Without a lot number, no focused investigation of the batch record could be completed.A medical complaint history review was completed for 3m steri-strip¿ reinforced skin closures from march 1, 2020 to march 23, 2022.No trend was seen.Complaints will continue to be monitored.
 
Event or Problem Description
Received from (b)(6): an allergic reaction was alleged with use of 3m steri-strip adhesive skin closures that were applied post-surgically and covered with a dressing after a right total knee replacement.Nine strips were applied and removed when blister(s) developed.A pre-surgical alcohol body wash and a skin preparation with alcohol and chlorhexidine gluconate were applied.Four days after the surgery, the patient was transferred to a rehabilitation hospital, and drainage was observed around the dressing.The dressing was removed, and inflammation and swelling around the area was observed.The area was covered in betadine, a compression bandage was applied, and furosemide was prescribed along with antibiotics prophylactically.Iodine had been placed on the area and it was left open to the air after removal of the dressing ten days later.The skin fully healed.The patient was also seeing a physiotherapist.Due to the reaction with fluid around the knee, the patient alleged a setback with the rehabilitation that was planned and that there is less mobility in the knee.

Brand Name
3M¿ STERI-STRIP¿ REINFORCED SKIN CLOSURES
Common Device Name
STERI-STRIP SKIN CLOSURES
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M COMPANY BROOKINGS
601 22nd ave south
brookings SD 57006
Manufacturer Contact
dianne gibbs
3m center building 275-5w-06
st. paul, MN 55144
6517379117
MDR Report Key13875168
Report Number2110898-2022-00025
Device Sequence Number4716567
Product Code KGX
UDI-Device Identifier30707387023677
UDI-Public30707387023677
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberR1541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCOHOL BODY WASH; ALCOHOL PREP WITH CHLORHEXIDINE GLUCONATE; DRESSING (BRAND NAME UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale